MAUDE Adverse Event Report: MEDICAL ACTION INDUSTRIES PICC/ CVC SECURE; CENTRAL VENOUS CATHETER DRESSING CHANGE KIT

MEDICAL ACTION INDUSTRIES PICC/ CVC SECURE; CENTRAL VENOUS CATHETER DRESSING CHANGE KIT
Model Number 74564
Medical Device Problem Code Component Incompatible (1108)
Health Effect - Clinical Code Local Reaction (2035)
Date of Event 11/06/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product involved in the report has not been returned and lot number was not provided.Patient number 1 of 3.Patient has had 2 picc lines placed within the past few months.The initial line was pulled on (b)(6) 2021 due to skin being sore and accumulating fluid under the dressing.The patient when to er several times for these issues.Wound culture was negative.Another line was placed, which resulted in skin breakdown and dressing change twice a week.Site discontinued use of chg dressing and diverted to an alternate dressing.The patient has improved.3m has been notified and is communicating directly with the patient to further investigate.Medical action industries is the manufacturer of the picc dressing change convenience kit.The complaint component however is a tegaderm dressing with chg, manufactured by 3m.It is vendor item number 1839-2100k.Since there is no complaint lot indicated, the component lot is also unknown.All information reasonably known as of 23feb2022 has been included in this medical device report.Should additional information be obtained, a follow-up medical device report will be provided.The information provided by o&m halyard, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to o&m halyard, inc.O&m halyard, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the o&m halyard, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that a o&m halyard, inc.Product is defective or caused serious injury.
 
Event or Problem Description
Mai complaint number - (b)(4).Patient number 1 of 3.Patient has had 2 picc lines placed within the past few months.The initial line was pulled on (b)(6) 2021 due to skin being sore and accumulating fluid under the dressing.The patient went to er several times for these issues.Wound culture was negative.Another line was placed, which resulted in skin breakdown and dressing change twice a week.Site discontinued use of chg dressing and diverted to an alternate dress.The site has now improved.
 
Additional Manufacturer Narrative
The product involved in the event report has not been returned and a lot number was not provided by the reporter.Patient number 1 of 3.Medical action industries is the manufacturer of the complaint picc dressing change convenience kit.The complaint component however is a tegaderm dressing with chg, manufactured by 3m.It is vendor item number 1839-2100k.Since there was no complaint lot specified, the component lot is also unknown.The investigation findings from the supplier 3m indicate this issue was likely not the result of defective product.Per the supplier, the pictures indicated the issue was likely due to improper overall site management.3m determined that the complaints were not considered reportable.3m stated on (b)(6), 2022, that a 3m application engineering specialist/clinician and a 3m sales rep would contact the reporter and further educate them on best practices for using and maintaining the 3m chg picc/cvc dressing on patients.The complaint is now considered closed.All information reasonably known as of (b)(6) 2022 has been included in this medical device report.The information provided by o&m halyard, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to o&m halyard, inc.O&m halyard, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the o&m halyard, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21 cfr 803, in compliance with the medical device reporting requirement and should not be considered to be an admission that a o&m halyard, inc.Product is defective or has caused serious injury.

Brand Name
PICC/ CVC SECURE
Common Device Name
CENTRAL VENOUS CATHETER DRESSING CHANGE KIT
Manufacturer (Section D)
MEDICAL ACTION INDUSTRIES
25 heywood road
asheville NC 28704
Manufacturer (Section G)
MEDICAL ACTION INDUSTRIES
25 heywood road
arden NC 28704
Manufacturer Contact
nichole early
1 edison drve
alpharetta, GA 30005
MDR Report Key13588360
Report Number1030451-2022-00001
Device Sequence Number14930735
Product Code PEZ
UDI-Device Identifier20809160020231
UDI-Public20809160020231
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number74564
Device Catalogue Number74564
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2022
Supplement Date Received by Manufacturer03/18/2022
Initial Report FDA Received Date02/23/2022
Supplement Report FDA Received Date04/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale